Virginia, 2008Flash Flood in Virginia, August 27, 2008
August 27, 2008 · NWS RNK · 1 event in 1 county or zone
The remnants of Tropical Storm Fay moved slowly up the west side of the Appalachian mountains and interacted with a frontal boundary just to our south. The heavier rains caused flash flooding over southern sections of Pittsylvania County during the afternoon of August 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Fay moved slowly up the west side of the Appalachian mountains and interacted with a frontal boundary just to our south. The heavier rains caused flash flooding over southern sections of Pittsylvania County during the afternoon of August 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 27, 12:58 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 27, 12:58 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 PM EDT WED AUG 27 2008
.SYNOPSIS...
THE REMNANTS OF FAY WILL LIFT SLOWLY NORTHEAST INTO EASTERN
KENTUCKY BY THIS AFTERNOON. AS THIS LOW MOVES NORTH...A WARM
FRONT WILL ALSO MOVE NORTH THROUGH THE MID ATLANTIC STATES. THIS
WILL WILL RESULT IN WIDESPREAD RAINFALL...WITH THE POTENTIAL FOR
EXCESSIVE RAINFALL ALONG THE EASTERN SLOPES OF THE BLUE RIDGE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HEAVIEST RAIN TAPERING OFF ACROSS SW PARTS OF FCST AREA AND
BECOMING MORE SPOTTY FOR THE TIME BEING. WARM FRONT STILL JUST
SOUTH OF AREA BUT WARM SECTOR STILL EXPECTED TO SLIP INTO PIEDMONT
AREAS OF NRN NC AND SOUTH-CENTRAL VA LATER THIS AFTERNOON. SFC
WEDGE LIKELY TO HOLD ACROSS MOST OF THE MTNS OF VA...BUT SOME
INSTABILITY ALOFT COULD HELP TO ONCE GAIN INCREASE SOME SHWRS BACK
IN THE MTNS. HEAVIEST QPF WILL CONTINUE TO BE ALONG BLU RDG NORTH
OF ROANOKE AND OUT INTO PIEDMONT WHERE HEAVIER SHOWERS AND LATER
THIS AFT SOME THUNDERSTORMS WILL FORM. CONTINUING THE FF
WATCH...EVEN DOWN IN NC MTNS...AS ANY ADDL RAIN THERE CAN STILL
CAUSE PROBLEMS WHERE THERE IS ONGOING REPORTS OF FLOODING. QUITE A
FEW RAINFALL AMTS OF 4 TO 7 INCHES AS OF MID MORNING FROM NW NC AS
FAR NORTH AS BLUE RDG AROUND ROANOKE.
BEST THREAT FOR STRONGER CELLS AND POSSIBLE SEVERE WX...INCL ISOLD
TORNADOES...REMAINS IN NORTH CENTRAL NC PIEDMONT AND FAR SOUTHSIDE
VA FOR LATER THIS AFTERNOON...BUT BLV WEDGE WILL HOLD JUST NORTH
OF DAN AND MTV. MESOSCALE MODELS SUGGEST MORE CONVECTIVE
DEVELOPMENT BACK ACROSS NW NC FOOTHILLS BUT BEST NORE OF
INSTABILITY IN CURRENT ANALYSES SUGGESS FARTHER EAST INTO
PIEDMONT.
NO REPORTS OF ANY WIND GUST IN ADV CRITERIA YET OTHER THAN EARLIER THIS
MORNING IN THE BLF AREA...AND GRADIENT IS DECREASING A BIT. WILL LEAVE
WIND ADV UP FOR NOW MAINLY DUE TO POTENTIAL FOR A FEW TREES STILL
TO COME DOWN...BUT WILL PROBABLY DROP THIS BEFORE IT EXPIRES THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
GOOD UPPER DIFFLUENCE TODAY...ESPECIALLY OVER THE WESTERN PART OF
THE COUNTY WARNING AREA. LOW LEVEL WINDS ALSO REMAIN EAST TO
SOUTH-SOUTHEAST UNTIL THURSDAY. AS EXPECTED MODELS SFC-700MB
MOISTURE IN THE AREA THROUGH TONIGHT. MSAS ANALYSIS IS SHOWING A
WEDGE OF STABLE AIR THROUGH MUCH OF THE COUNTY WARNING AREA. THE
WARM FRONT IS IN SOUTH CAROLINA BUT WILL BE LIFTING NORTH PAST THE
VIRGINIA BORDER BY THIS AFTERNOON. MAY BE HARD TO GET ANY HEATING
WITH ALL THE CLOUDS BUT THERE MAY BE ENOUGH INSTABILITY IN EXTREME
SOUTHERN VIRGINIA AND NORTHERN NORTH CAROLINA FOR THUNDERSTORMS.
WINDS NEAR THE SURFACE MAY ALSO BACK ENOUGH AS THE FRONT APPROACHES
TO ENHANCE THE SHEAR ALONG AND SOUTH OF THE BOUNDARY.
UPSLOPE FINALLY WEAKENS ON THURSDAY...BUT BY THE NEXT UPPER TROF
WILL BE COMING THROUGH. ONLY MINOR CHANGES TO TEMPERATURES. IF
WEDGE BREAKS OR THERE ARE ANY BREAKS IN THE CLOUDS...HIGHS THIS
AFTERNOON MAY NEED TO RAISED 5 TO 10 DEGREES. THIS IS MOST LIKELY
TO HAPPEN ACROSS THE SOUTH PART OF THE FORECAST AREA.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
ECMWF/NAM BOTH SHOWING SIGNS OF THE WEDGE HOLDING ON INTO FRIDAY.
ALTHOUGH THE OP GFS IS ABSENT OF A WEDGE SIGNATURE IN ITS
MSLP...SEEMS UNUSUAL THAT THE WEDGE WOULD BREAK OVERNIGHT
THURSDAY. THUS...LOWERED TEMPS SOMEWHAT CONSIDERING THE
UNCERTAINTY AND GOOD AMOUNT OF LLVL MOISTURE. SHOULD BE MORE
SUNSHINE IN THE SW AND W EXTREME OF THE CWA...AND THUS SOME STORMS
MAY BUBBLE UP IN THE PM. WEDGE SIGNATURE HANGS AROUND...ALBEIT IN
A WEAKENED FORM WITH LESS LLVL MOISTURE OFF AND ON THROUGH THE
BEGINNING OF NEXT WEEK...WITH HIGH PRESSURE SETTING UP ACROSS THE
EASTERN GREAT LAKES AND NEW ENGLAND IN RESPONSE TO PERSISTENT
TROUGHING ALONG THE CANADIAN MARITIMES.
PRECIP CHANCES WILL BE LIMITED TO A WEAK FRONT MOVING INTO THE
AREA OVER THE WEEKEND. ECMWF SHOWING SOME LIGHT SCATTERED
CONVECTION SATURDAY NIGHT AND SUNDAY. THE GFS A LITTLE SLOWER AND
STALLS THE FRONT ALONG THE NC/VA BORDER...KEEPING LOW CHANCE POPS
IN THE AREA THROUGH EARLY NEXT WEEK. WITH LOW CONFIDENCE...WILL
KEEP POPS LOW AND CLOSE TO HPC GRIDS.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CEILINGS AT ALL TAF SITES WILL REMAIN BELOW 2000 FEET THROUGH 12Z
THURSDAY...WITH EXTENDED PERIODS OF IFR TO LIFR CONDITIONS.
RAIN HAS TAPERED TO SHOWERS IN MOST WESTERN LOCATIONS AS OF EARLY
AFTERNOON BUT CIGS REMAIN LOW AND WEDGE PERSISTS. HEAVIER AND MORE
STEADY RAIN STILL IN EAST AND CHC OF CONVECTION STILL FOR DAN REST
OF AFTERNOON AND EVEN FOR A BRIEF TIME LATE TODAY AT LYH. WINDS
MAY TRY TO GO MORE SE AT DANVILLE AS BOUNDARY APPROACHES...BUT AM
NOT REAL CONFIDENT. LIGHT TO MODERATE SHWRS WILL CONTINUE OVER
MOST OF THE AREA THROUGH THE NIGHT AND INTO THURSDAY. WEDGE
REMAINS IN PLACE SO CIGS AND VSBYS COULD POSSIBLY BOTTOM OUT AT
LWB AND MAYBE LYH. LIFR CONDITIONS POSSIBLE AT ALL AIRPORTS AT
LEAST FOR A WHILE LATE TONIGHT AND AROUND DAWN. SHWRS EXPECTED TO
TAPER OFF IN WEST DURING THE DAY THURSDAY...SO DID NOT MENTION AT
THOSE AIRPORTS AFTER 12/13Z...BUT LIKELY TO CONTINUE ALONG AND
EAST OF BLUE RIDGE MUCH OF THURSDAY AND EVEN INTO THURS NIGHT.
LOW LEVEL EAST TO SOUTHEAST JET WILL STAY AT 25 TO 30 KNOTS THROUGH THIS
EVENING. HAVE EXTENDED THE TIME THAT LOW LEVEL WIND SHEAR IS
LIKELY AT ALL TAF SITES BUT DAN WHERE SOME MIXING MAY TAKE PLACE.
CONDITIONS WILL SLOWLY IMPROVE BY FRIDAY AS AN UPPER TROF MOVES
EAST OF THE AREA AND HIGH PRESSURE BUILDS IN AT THE SURFACE...BUT
A FRONTAL BOUNDARY MAY BRING ANOTHER CHANCE OF PRECIPITATION BY
LATE FRIDAY INTO SATURDAY
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ007-009-010-
015.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ015>017-
022>024-032>035-043>045.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>005-
018>020.
WV...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ042.
&&
SYNOPSIS...PM
NEAR TERM...SK
SHORT TERM...AMS
LONG TERM...KM/RCS
AVIATION...AMS/SKHazardous weather outlook, Aug 27, 8:25 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 AM EDT WED AUG 27 2008
VAZ011>014-018>020-WVZ043>045-281330-
GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-SUMMERS-
MONROE-GREENBRIER-
925 AM EDT WED AUG 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
RAIN...HEAVY AT TIMES...CAN BE EXPECTED. THERE IS A SLIGHT RISK
OF EXCESSIVE RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF
SMALL STREAMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY.
VAZ017-022>024-033>035-281330-
FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-
925 AM EDT WED AUG 27 2008
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
RAIN...HEAVY AT TIMES...CAN BE EXPECTED. THERE IS A SLIGHT RISK
OF EXCESSIVE RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF
SMALL STREAMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY.
NCZ001>003-018-019-VAZ016-032-281330-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-CARROLL-PATRICK-
925 AM EDT WED AUG 27 2008
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
STRONG THUNDERSTORMS COULD DEVELOP IN THE AFTERNOON WITH DAMAGING
WINDS AND ISOLATED TORNADOES POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE
SEVERE THIS AFTERNOON.
NCZ004-005-020-VAZ043>045-281330-
STOKES-ROCKINGHAM-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
925 AM EDT WED AUG 27 2008
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
RAIN WILL BE HEAVY AT TIMES THROUGH THIS AFTERNOON. ISOLATED AREAS
COULD SEE EXCESSIVE RAINFALL...THAT COULD CAUSE FLASH FLOODING OF
STREAMS AND CREEKS. STRONG THUNDERSTORMS MAY ALSO DEVELOP...WITH
DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE
SEVERE THIS AFTERNOON.
NCZ006-VAZ046-047-058-059-281330-
CASWELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
925 AM EDT WED AUG 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
RAIN WILL BE HEAVY AT TIMES THROUGH THIS AFTERNOON. ISOLATED AREAS
COULD SEE EXCESSIVE RAINFALL...THAT COULD CAUSE FLASH FLOODING OF
STREAMS AND CREEKS. STRONG THUNDERSTORMS MAY ALSO DEVELOP...WITH
DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE
SEVERE THIS AFTERNOON.
VAZ015-281330-
GRAYSON-
925 AM EDT WED AUG 27 2008
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
WIND ADVISORY.
RAIN WILL BE HEAVY AT TIMES THROUGH THIS AFTERNOON. ISOLATED AREAS
COULD SEE EXCESSIVE RAINFALL...THAT COULD CAUSE FLASH FLOODING OF
STREAMS AND CREEKS. WITH THE GROUND BEING SATURATED...GUSTY WINDS
UP TO 40 MPH CAN UPROOT TREES. STRONG THUNDERSTORMS MAY ALSO
DEVELOP THIS AFTERNOON...WITH DAMAGING WINDS AND ISOLATED
TORNADOES POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE
SEVERE THIS AFTERNOON.
VAZ007-009-010-WVZ042-281330-
TAZEWELL-SMYTH-BLAND-MERCER-
925 AM EDT WED AUG 27 2008
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
RAIN...HEAVY AT TIMES...CAN BE EXPECTED. THERE IS A SLIGHT RISK
OF EXCESSIVE RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF
SMALL STREAMS. WITH THE GROUND BEING SATURATED...GUSTY WINDS UP
TO 40 MPH CAN UPROOT TREES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE
SEVERE THIS AFTERNOON.
RCS
In the hours before
Local storm report, Aug 27, 9:34 AM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD 7 WNW BOONE 36.25N 81.79W
08/27/2008 WATAUGA NC LAW ENFORCEMENT
HERB THOMAS RD. CLOSED BY FLOODING
&&
PCLocal storm report, Aug 27, 9:46 AM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD 5 NE BOONE 36.26N 81.61W
08/27/2008 WATAUGA NC LAW ENFORCEMENT
CASTLE FORD RD. CLOSED
&&
PCLocal storm report, Aug 27, 10:59 AM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1159 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD REIDSVILLE 36.35N 79.67W
08/27/2008 ROCKINGHAM NC LAW ENFORCEMENT
HARRISON STREET CLOSED DUE TO HIGH WATER. SEVERAL OTHER
STREETS REPORTED FLOODED IN REIDSVILLE.
&&
JJACKSONSpecial weather statement, Aug 27, 11:05 AM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1205 PM EDT WED AUG 27 2008
NCZ006-VAZ044-271715-
CASWELL-PITTSYLVANIA-
INCLUDING THE CITY OF...DANVILLE
1205 PM EDT WED AUG 27 2008
...STRONG STORMS MOVING THROUGH SOUTHERN PITTSYLVANIA COUNTY AND
ALL OF CASWELL COUNTY...
AT NOON EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
STRONG THUNDERSTORMS DRIFTING EAST AT 10 MPH. THE LINE EXTENDED
FROM NEAR DANVILLE SOUTH INTO WESTERN CASWELL COUNTY. THESE STORMS
WILL CONTINUE TO DRIFT EAST THOUGH SOUTH CENTRAL AND SOUTHEAST
PITTSYLVANIA COUNTY...AND INTO CENTRAL AND EASTERN CASWELL COUNTY
THROUGH 100 PM EDT.
SOME OF THE STRONGER STORMS WILL PRODUCE TORRENTIAL RAINFALL THAT
WILL RESULT IN FLASH FLOODING STREAMS AND CREEKS AND OTHER LOW
LYING AREAS...AS WELL AS GUSTY WINDS TO NEAR 45 MPH...WHICH MAY
RESULT IN THE DOWNING OF TREES DUE TO SATURATED GROUND CONDITIONS.
PLEASE BE PREPARED TO SEEK SHELTER INDOORS IF THREATENING WEATHER
APPROACHES.
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA UNTIL
215 PM EDT.
WERT
Local storm report, Aug 27, 12:32 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
132 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD DANVILLE CITY 36.58N 79.42W
08/27/2008 CITY OF DANVILLE VA LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO HIGH WATER INCLUDING
RIVERSIDE DRIVE...WEST MAIN STREET...THE INTERSECTIONS OF
RIVERSIDE DRIVE AND CORTLAND...RIVER STREET AND RICHMOND
BOULEVARD...AND JEFFERSON AND INDEPENDENCE.
&&
JJACKSONLocal storm report, Aug 27, 12:47 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD YANCEYVILLE 36.41N 79.34W
08/27/2008 CASWELL NC LAW ENFORCEMENT
NORTH AVENUE CLOSED DUE TO HIGH WATER. INTERSECTION OF
SLADE AND COUNTY HOME ROADS FLOODED AND CLOSED BY
OVERFLOWING POND.
&&
JJACKSONFlash Flood, Pittsylvania
- When
- August 27, 2:05 PM EST to 5:05 PM EST
- Where
- Pittsylvania County, 1.72 mi SE of Kentuck to 1.84 mi SSE of Kentuck
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 36.629, -79.283
Sandy Creek flooded a portion of Hillside Road. One foot of water running across the road resulted in a closure of the road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Carolina, August 27 to 28, 2008$572,000 · EF0 · 24 events
- Hail in Minnesota, August 27, 2008$105,000 · 1 in hail · 3 events
- Flash Flooding in North Carolina, August 27, 2008$9,000 · 7 events
- Debris Flow and Flood in Puerto Rico, August 27, 2008$3,000 · 7 events
- Hail and Damaging Winds in Iowa, August 27 to 28, 200852 kt wind · 6 events
- Hail in Nebraska, August 27, 20080.88 in hail · 4 events
- Flash Flood and Damaging Wind in Arizona, August 27, 2008$7,000 · 52 kt wind · 3 events
- Funnel Clouds in North Carolina, August 27, 20082 events
- Hail in South Dakota, August 27, 20081 in hail · 2 events
- Hail in Nebraska, August 27, 20080.88 in hail · 1 event
- High Wind in Montana, August 27 to 29, 200873 kt wind · 1 event
- Heavy Rain in Arizona, August 27, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132089.